YARON NIV, M.D.; LEONID ZLATKIS, M.D.; KARLOS KOSAKOV, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Mental confusion has been described in very few patients treated with Cimetidine (1). This phenomenon is rare, despite the fact that Cimetidine is used worldwide, and it occurs especially in the elderly, in patients with liver or renal failure, or when very high doses are used. We describe a case of encephalopathy associated with Cimetidine that included reversible changes on an encephalogram.
A 70-year-old man was admitted because of hematemesis that occurred after 1-week course of indomethacin therapy for pains in his right hip. Physical findings were normal. On his first hospital day, the hemoglobin level dropped
NIV Y, ZLATKIS L, KOSAKOV K. Cimetidine and Encephalopathy. Ann Intern Med. 1986;105:977. doi: https://doi.org/10.7326/0003-4819-105-6-977_1
Download citation file:
Published: Ann Intern Med. 1986;105(6):977.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use